Jump to content

s20934: Effexor, compulsive intrusive thoughts and pregnancy


s20934

Recommended Posts

I have been taking effexor for almost 15 years. I was on a very high dosage, 450 mg for a long time and 650 mg for a few weeks. But I managed to taper it down to 150 mg a day.

 

Then I wanted to stop taking effexor completely because soon in the future I want to have a baby and breastfeed.  With a GP's advice, I reduced the dosage by 37.5 mg every two weeks, until, about 3 weeks ago, I stopped fully.

 

The result has been hell. The first week and a half, I had the usual withdrawal symptoms like nausea, dizziness, diarrhea, horrid nightmares, insomnia, mood swings,  anger etc. I stuck it out and most symptoms died down, except the diarrhea and insomnia. They are as bad as ever. However, over the last week, I have been having severe intrusive thoughts. They were triggered by some foul language used by a family member. Now I have those bad words and others spinning non stop inside my brain. It makes me feel yucky and contaminated. I can barely function.

 

So today I went back to the GP. He advised me that I will likely have to be on effexor for life. He started me back on 75 mg XR for two weeks and then step back up to 150 mg a day.

 

My questions are:

 

1. is it safe to take effexor while pregnant and breastfeeding?

 

2. I'm wondering if the intrusive thoughts are a side effect of effexor withdrawal or a sympton of another separaare anxiety disorder. Does anyone have any experience like this?

Edited by ChessieCat
Added paragraphs and drug tags
Link to post

I would say the intrusive thoughts are an effect of the withdrawal. I have had many physical and mental symptoms since I have stopped taking venalfaxaline.

I am off all meds 16 months I had been on olanzapine, Effexor zanex and assorted sleeping meds for approx 2 years.

Weaned off 375 mg effexor over two years, I had previously come off xanax, rivotrill and olazapine. Reinstated 75mg of effexor on the 22/12/16

Link to post
  • Moderator Emeritus

Hi s20934 and welcome to SA,

 

It's really good that you have found and joined SA.  There is a lot of excellent information here. I have to get ready for work so I'll start you off with a few links to read:

 

Before you begin tapering what you need to know


About reinstating and stabilizing to reduce withdrawal symptoms


Why taper by 10% of my dosage?


Dr Joseph Glenmullen's Symptoms Checklist

 

You can use your Intro/Update topic to ask questions and to journal your progress.  Click "Follow" top right and you will be notified when someone responds.

 

These helped me to understand SA's 10% taper of the previous dose followed by a minimum 4 week holding period to allow the brain to adjust to not getting as much of the drug:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Hi S2093 welcome to sa.

 

Gee that 650 mg effexor sure was a high dose thats the equivalent of 148 mg paxil

 

Here is some info on effexor...gee i note even inpatients are put on no higher than 375mg. There is also warnings here about pregnancy and breastfeeding.

https://www.drugs.com/effexor.html

 

So today I went back to the GP. He advised me that I will likely have to be on effexor for life.

Your doctor is clearly unscrupulous and misinformed.

You do not and should not be on this for life . You have not been tapered off in a safe manner. In fact the ignorant doctor has put your life at risk. imo

 

I'm wondering if the intrusive thoughts are a side effect of effexor withdrawal or a sympton of another separaare anxiety disorder. Does anyone have any experience like this?

Yep there are 16,000 members of this site that have very similar experiences and i can assure you its all withdrawal symptoms.

This is all withdrawal symptoms totally.

 

Along with the great links cc gave you, you might like to also read

Tips for tapering off Effexor (venlafaxine)

 

So glad you found sa

nz11

 “The institution of psychiatry aided and abetted by the pharmaceutical industry and ultimately backed by the state, has constructed a system of false knowledge about the nature of psychiatric drugs.” Moncrieff 2009

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Intrusive Thoughts are definitely part of withdrawal I get them at least three times a week.

You have come to the right place. Hope the best for you.

Started Effexor August 2012 Sept'12-150mg=extreme anxiety Oct'12 cut half-75mg severe wds

Feb 2013 68.5mg. Mar'13- 65mg. Apr'13-59mg. May'13-57mg. June '13-52mg Aug'13 49.75mg.

Sep'13-48.75. Nov'13-47mg Dec'13-45..5mg

May 2014 42mg. Jun'14 40mg (depressive mood started). Aug'14 -40mg/ started brintellix 2.5mg

Oct '14 -39 Nov'14 36.89 Dec'14 34.45

Jan 2015- 31 Feb'15 29mg. Mar'15 26.72. Apr'15 24.48. May'15 22.31mg. Jun'15 20.30mg

Aug'15-18.89. Oct'15 16.96. Nov/16- 16.10. Dec/15- 15mg

Jan 2016-14.22. May'16 11.45. Aug'16-9.60. Sep/16- 8.88mg. Oct/16- 8.39mg. Nov/16- 8.13. Dec/16- 7.89

Link to post

Hi welcome to SA from me....I came of Effexor way to fast and it was hell....you have got some great advice here.

Weaning slowly is by far the best way ..........I think you have been badly advised by your GP.

 

Very Best Wishes to you and am glad you have found this wonderful site.

Anti Depressants for  25 years. Valium between 2006 to 7 tapered off over a month without too bad withdrawals.

For last 15 years 150 mg of Effexor and 30 mg of Mirtazapine. Occasional short term benzo use without habituation.

March 2015 stopped Effexor after rapid taper. 6 weeks. 

One month fluoxetine June 2015...stopped CT July 2015.

October 2013 to December 2015 Zopiclone 15 mg at night,

Dec 2015 to Early March 2016 Lyrica 75 mg at night. 

Stopped too quickly as  adverse side effects.

January to May 2016 tapered Zopiclone to 7.5mg 

Crossed over to Valium and now ..March 28th 2017 Benzo Free.

Also on 30 mg Mirtazapine and holding until have finished Benzo taper.

IN protracted WD from Effexor.

 

Link to post

Hi, I also have a lot of intrusive thoughts since withdrawing from Lyrica, never had them before, they are however now better than on the beginning, they hopefully subside one day. Other symptoms already disappeared.

05/2013 Lyrica 100 mg / per day for pain + PGAD resulting from caesarian delivery11/2014 started to taper: 50 mg per day/ for one week then c/tafter one month reinstated at 50 mg /per days of 10 July 2015 drug free-

symptoms OCD

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy